Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 68, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 23, 1997, 12:11 AM CDT for Brown County, Coleman County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 1997, 12:11 AM CDT (05:11 UTC)
- Expired
- Jun 23, 1997, 6:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Brown County, TX, Coleman County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.2 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 230511 FFWSJT TXC049-083-231100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1211 AM CDT MON JUN 23 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 600 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWESTERN TEXAS ...BROWN COUNTY ...COLEMAN COUNTY RADAR ESTIMATES INDICATE UP TO 1 1/2 INCHES OF RAIN HAS FALLEN IN 20 MILES SOUTHEAST OF THE CITY OF COLEMAN...AND AROUND 3/4 INCH IN IN COLEMAN ITSELF SINCE 11 PM. AT MIDNIGHT STRONG SHOWERS AND THUNDERSTORMS WERE MOVING ACROSS MUCH OF COLEMAN...PRODUCING AN ADDITIONAL AMOUNTS UP TO 1 INCH PER HOUR. SHOWERS AND THUNDERSTORMS ALSO CONTINUED OVER MUCH OF BROWN COUNTY... THE BROWN SHERIFF DEPARTMENT HAS REPORTED NUMEROUS ROADS CLOSED IN THE COUNTY...AND ONE STREET FLOODED IN BROWNWOOD. RUNOFF FROM THESE STORMS WILL LIKELY PRODUCE FLASH FLOODING...ESPECIALL AS ADDITIONAL STRONG THUNDERSTORMS MOVE NORTHEAST FROM THE SOUTH. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOnODING WHEN WATER BEGINS RISING. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 9:10 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 22, 9:10 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 910 PM CDT SUN JUN 22 1997 SIGNIFICANT FLOODING OCCURING OVER PORTIONS OF THE NORTHWEST HILL COUNTRY...SEE LATEST FLOOD WARNINGS AND STATEMENTS. ECHOES REDEVELOPING AND TRAINING OVER KIMBLE...MASON AND SAN SABA COUNTIES. WILL PLAN ON LITTLE IF ANY CHANGES TO THE LOCAL FORECASTS FOR ABILENE AND SAN ANGELO. 14
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:23 PM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 7 hr |
| Jun 22, 8:55 PM CDT | Flash Flood Warning | SJT | Mason | 9 hr |
| Jun 22, 10:35 PM CDT | Flash Flood Warning | SJT | Menard | 4 hr |
| Jun 23, 12:15 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 45 min |
| Jun 23, 12:58 AM CDT | Flash Flood Warning | SJT | Kimble | 6 hr |
| Jun 23, 2:52 AM CDT | Flash Flood Warning | SJT | Runnels | 3 hr |
| Jun 23, 3:11 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Tom Green | 49 min |
| Jun 23, 4:27 AM CDT | Flash Flood Warning | SJT | Tom Green | 93 min |
| Jun 23, 5:14 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Nolan, Taylor | 4 hr |
| Jun 23, 5:14 AM CDT | Flash Flood Warning | SJT | Shackelford | 4 hr |
| Jun 23, 5:48 AM CDT | Flash Flood Warning | SJT | Coleman, Runnels | 4 hr |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.